Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Had an angiogram. Chest tightness. Why did lips get blue? Bruises in hand?

Mum,(age 69), has had an angiogram, because she was sometimes getting tightness in her chest after walking a steep hill, which she didn t used to get (she is very fit). But the angiogram showed her blood vessels to her heart to be clear. Also after swimming fast in a pool when she stood up her lips went alarmingly blue and often her lips are a bit purplish in colour. She also has the blood pressure of a 20 year old or sometimes it is went lower following her stress test, which made her lips turn pale. Anyway she had a junior doctor doing the angiogram overseen by another doctor and she had bruises over her hand and arm as the doctor failed to put in a cannula and had to give up, and the other doctor questioned him on his choice of artery for the procedure. Mum was in a lot of pain and had to have extra anaesthetic at the site. She wondered listening to there conversation whether he had gone deeper than necessary. Anyway, when I went to pick her up, 4 hours after the op she looked very pale and was in terrible pain that paracetamol didn t touch. She had a bath the following day, but had to get out because the site started to bleed. However the pain eased off the following day. She had the op on Tuesday and now it is Friday..but she is still very weak and feels like a wet rag. She just has to lie in bed. I thought the recovery would be much quicker. Should I be worried?
Asked On : Mon, 9 Apr 2012
Answers:  1 Views:  95
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Cardiologist 's  Response
Hi Lornabalorna,
I am happy to learn two things: a). Coronary Arteries of your mom do not show any disease b). In your own words "she is very fit". Therefore, problem is a little something which did not go right while doing the procedure. If that is the case she is going to be up and well within short time. I can only hazard a guess about what went wrong- it could be -as actual location of Artery varies in some- the needle while administrating local anesthetic could have gone a little deeper or sideways. So, delayed recovery is expected. Your doctor will also investigate for her fall in BP while standing (a separate malady) and hemoglobin (she could have been anemic possibly). All these illnesses are eminently treatable so worrying is not going to help. One last thing, you have mentioned about her lips going blue after swimming. My concern would was the temperature of water colder than normal that day. Tell your doctor if was not colder tell your doctor if her finger tips and toes also became blue; your physician shall be interested in investigating for the cause. I hope I have answered all your questions. With best wishes.

Dr Anil Grover
Answered: Mon, 30 Apr 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor